About

First Name
Jay

City
Silver City

State/Province
NM

Health Interests
Autoimmune diseases, Digestive disorders, Mental health disorders

Pages

Member not yet following any Pages.

Posts (101)

4 days ago · What is your anxiety like? in Depression & Anxiety

Low dose anti-depressants are often a suggested route for anxiety, which is interesting. I have depression and take Lexapro and Abilify for it with good effect, but I also take Gabapentin for my anxiety. All of these have mild side-effects for me, such as some weight gain (not morbidity) and some brain fog. So, there is some caution warranted in medication if you can use other methods to address the anxiety. If your anxiety is episodic, CBT techniques may be helpful in resolving in your mind that the anxious feelings and the physical manifestations are false assumptions or errors in your thinking such as catastrophizing the moment(s) of distress. You did well to remove yourself to another place when you were near panic, but it must have been very hard to do. I would go back to the psychiatrist to review what medication might be helpful for you. I am cautious about benzos, though they work well for immediate relief, because they can be habit forming and hard to quit. All told, I perceive that you are handling things well for yourself in difficult times.

Tue, Jun 25 3:53am · Clinical Depression in Depression & Anxiety

@maw258 , I think that it's a great idea to reach out to your physician(s) to get opinions on your concerns, but ultimately the decision will be up to you. I was not aware of the possible association between onset dementia and anti-depressants, and it's something that I will read up on for myself. My quality of life is so improved by taking medication that I'm also going to ask my psychiatrist about this next time I see her. As an aside, and really coming back to your original post, I also use Cognitive Behavioral Therapy to cope with my depression and anxiety symptoms that still occur, by directing my thoughts, realizing when I'm making mental leaps or errors, I find that it helps me a lot to cope with my problems. I also have my "safe" place of work, when I'm busy and my mind is not so prone to take me where I don't want to go, and I wish that it wasn't that way; leaving me to find some other coping skills to expand my experiences feeling happy.

Wed, Jun 12 1:14pm · Multivitamins and Antidepressants/psychotics ? in Depression & Anxiety

I do not have any problem with taking a multi-vitamin interfering with my Lexapro (20 mg) and Abilify (5mg). My psychiatrist has me take an additional 5000 units of vitamin D per day as well as a "stress complex" vitamin B each day. All of these together with a healthy diet that is not restricted in any particular way have worked fine for me.

Sun, May 26 6:32pm · "WHY BOTHER?" What can we do when we are stuck? in Depression & Anxiety

@dianrib I have been experiencing memory issues from my medications, and it is very frustrating. It's mostly short term memory issues, or just getting stuck with things like names of people I definitely know. It is very frustrating at times, but when I alter my medications I have problems with my depression and anxiety. If I was confident that other medication would lessen this for me I would risk trying a switch, but I am otherwise doing very well with my Lexapro and Abilify combination. I'm not sure what to do other than I will bring it up with my psychiatrist. My heart goes out to you.

Wed, May 15 8:12am · "WHY BOTHER?" What can we do when we are stuck? in Depression & Anxiety

It is important to consider your safety, as you aren't going to be in a good place without knowing that you are secure. I had a medical alert device, but it was funded by another source, and they are not inexpensive to have, either. If you are able to afford it, and if your insurance will help with that, you should probably consider it in any case. The wireless option is the way to go there. Sometimes we aren't able to do the things we hope to do, and you alone know if that means saying "no" to this offer now.

Sat, May 11 6:00pm · How is your experience with antidepressants? in Depression & Anxiety

I take 20mg of escitalopram (generic Cipralex) plus 5mg of Abilify daily. The escitalopram alone was not working as well for me as it does with the Abilify. I also practice cognitive behavioral therapy techniques to change how I view things (negative feelings) and how I think generally about inputs into my mind. Together they are all working well for me. If you are getting exercise and altering your thinking to where you are feeling great, then certainly I'd say that you are on a good path. Whether you would feel that way on the escitalopram alone is not possible for me to say, but if it's not causing you undue side-effects, then you can consider staying on it as a maintenance drug for your seratonin levels. Don't just stop taking it without consulting your prescribing physician.

Sun, May 5 8:21am · "WHY BOTHER?" What can we do when we are stuck? in Depression & Anxiety

@parus — I think you know that if you didn't try to deal with it, you would feel defeated and worse. I was going through a period of time where I had a LOT going on at once, and those appointments were a serious annoyance to meet. It's fine to whine sometimes, we all do, but I would be careful about labeling it as self-pity unless you didn't DO something. Press onward … 🙂

Sun, May 5 8:15am · Query from someone having problems starting Lexapro in Depression & Anxiety

@gamesjr the side-effects do subside, and they are pretty common to all SSRI drugs in the beginning. People respond to anti-depressants differently, based upon the drug, the dosage, and the use of other medications. It took about three months to get to a solution, for me, of 20mg of Lexapro with 5mg of Abilify to supplement it. I know that sounds like a long time, but I would stick with it. There is a gene based test that helps to pinpoint what medication might be best for you, but not all insurance pays for it. If you are having severe side-effects, check back with your prescribing physician.